Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 158, NWS Cheyenne, WY

August 4, 2011Goshen County, Wyoming; Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 4, 2011, 3:56 PM MDT for Goshen County, Wyoming; Sioux County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2011, 3:56 PM MDT (21:56 UTC)
Expired
Aug 4, 2011, 4:56 PM MDT
In force
60 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS55 KCYS 042156
SVRCYS
NEC165-WYC015-042300-
/O.NEW.KCYS.SV.W.0158.110804T2156Z-110804T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT THU AUG 4 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 500 PM MDT

* AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE             
  HAIL...AND   DAMAGING WINDS IN EXCESS OF 60 MPH.  ONE OF THE STORMS
  WAS LOCATED 12   MILES SOUTHWEST OF MOUNT EDNA...OR 12 MILES       
  NORTHEAST OF TORRINGTON...AND MOVING EAST AT 20 MPH. THE OTHER     
  SEVERE STORM WAS ALSO MOVE EAST AT 20 MPH WAS ABOUT 5 MILES NORTH  
  OF THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT EDNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4238 10364 4213 10362 4216 10412 4237 10412
TIME...MOT...LOC 2155Z 266DEG 18KT 4222 10405
WIND...HAIL 60MPH 1.00IN

$$

COX
3 follow-up statements
446 
WWUS55 KCYS 042212
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT THU AUG 4 2011

WYC015-042222-
/O.CAN.KCYS.SV.W.0158.000000T0000Z-110804T2300Z/
GOSHEN WY-
412 PM MDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4216 10405 4226 10406 4236 10405 4238 10364
      4213 10362
TIME...MOT...LOC 2212Z 266DEG 18KT 4223 10393

$$

NEC165-042300-
/O.CON.KCYS.SV.W.0158.000000T0000Z-110804T2300Z/
SIOUX NE-
412 PM MDT THU AUG 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SIOUX
COUNTY UNTIL 500 PM MDT...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF MOUNT EDNA...OR 16 MILES NORTHEAST OF TORRINGTON...
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOUNT EDNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4216 10405 4226 10406 4236 10405 4238 10364
      4213 10362
TIME...MOT...LOC 2212Z 266DEG 18KT 4223 10393
WIND...HAIL 60MPH 1.00IN

$$

COX
502 
WWUS55 KCYS 042232
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MDT THU AUG 4 2011

NEC165-042300-
/O.CON.KCYS.SV.W.0158.000000T0000Z-110804T2300Z/
SIOUX NE-
432 PM MDT THU AUG 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SIOUX
COUNTY UNTIL 500 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF MOUNT EDNA...OR 22 MILES NORTH OF SCOTTSBLUFF...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN SIOUX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4216 10405 4226 10406 4236 10405 4238 10364
      4213 10362
TIME...MOT...LOC 2233Z 294DEG 23KT 4217 10374
WIND...HAIL 60MPH 1.00IN

$$

COX
817 
WWUS55 KCYS 042256
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT THU AUG 4 2011

NEC165-042305-
/O.CAN.KCYS.SV.W.0158.000000T0000Z-110804T2300Z/
SIOUX NE-
456 PM MDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SIOUX COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA. TORRENTIAL RAINFALL IS STILL POSSIBLE WITH THIS 
CLUSTER OF STORMS. 

LAT...LON 4216 10405 4226 10406 4236 10405 4238 10364
      4213 10362
TIME...MOT...LOC 2255Z 266DEG 18KT 4224 10364

$$
COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:15 PM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 4, 2:15 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT THU AUG 4 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
EXPECT TO SEE AN INCREASE IN CONVECTION ACROSS MUCH OF THE CWA BY
LATE THIS AFTERNOON AS AN UPPER IMPULSE MOVES TOWARDS THE REGION
AND INTERACTS WITH AMPLE MOISTURE AND A WEAK BOUNDARY OVER THE
PLAINS. CONVECTION SHOULD PERSIST LONGER INTO THIS EVENING AS THE
UPPER IMPULSE MOVES ACROSS. HEAVY RAIN THE MAIN THREAT FROM THE
STORM WITH MOST LIKELY AREA BEING OVER THE SOUTHERN PANHANDLE
THROUGH THIS EVENING. UPPER FLOW THEN BECOMES MORE WESTERLY FRIDAY
THROUGH SATURDAY AND MOISTURE DECREASES AS MONSOONAL FLOW GETS
SUPPRESSED SOUTHWARD SO CONVECTION SHOULD BE MORE ISOLATED IN
NATURE FRIDAY AND SATURDAY...MOSTLY IN THE AFTERNOONS AND
EVENINGS. THE DRIER AIR WILL ALSO ALLOW TEMPERATURES TO EDGE
UPWARD A BIT DURING THE DAYS AS WELL AS SHAVE A FEW DEGREES AT
NIGHT. OVERALL TYPICAL EARLY AUGUST WEATHER FOR THE REGION.

.LONG TERM...SUNDAY THROUGH THURSDAY...
MAIN FORECAST CONCERN WILL BE INFLUENCE OF ZONAL FLOW AND WEAK
TROUGHING IN THE INTERMOUNTAIN WEST...TRANSITIONING TO NORTHWEST
FLOW PATTERN. ON SUNDAY FRONTAL BOUNDARY STALLED ALONG WY/NE BORDER
WILL KEEP CONVECTIVE PCPN CHANCES FOR ERN/NE WY AND WRN NE PANHANDLE.
STALLED FRONTAL BOUNDARY WILL PERSIST INTO MONDAY BEFORE SHIFTING
EAST AS SFC TROUGH. BEST MOISTURE AND INSTABILITY WILL MOVE INTO
WRN NEBR BUT CONVERGENCE ALONG BOUNDARY SHOULD BE ENOUGH TO KEEP
CHC OF TSTMS EAST. ON TUESDAY A STRONGER COLD FRONT MOVING THROUGH
DAKOTAS/MN WILL BACKDOOR UP AGAINST THE LARAMIE RANGE WITH POTENTIAL
STRONGER UPSLOPE FLOW TUE NIGHT/WED. COOLING ON WED WITH ENHANCED
UPSLOPE CONVERGENCE COULD SET UP AREAS EAST OF LARAMIE RANGE AND
THE NEBR PANHANDLE WITH GOOD CHANCE OF PRECIP INTO WED AND MOVING
EAST ON THU. FOR NOW HAVE STARTED TREND TO INCREASE POPS ON TUE
INTO WED. TEMPS THROUGH THE EXTENDED PERIOD WILL REMAIN ABOVE NORMAL
ON SUNDAY AND WEST OF LARAMIE RANGE ON MONDAY. COOLING TREND EAST OF
LARAMIE RANGE HAS BEEN CONSISTENT WITH GFS AS 700MB TEMPS DROP TO +9C
TO +12C MON AFTN AND REMAIN +10C OR BELOW INTO THU. THIS TREND HAS
BEEN CONSISTENT FOR A FEW DAYS BUT HAVEN'T MADE ANY WHOLESALE CHANGES
EXCEPT SLIGHT COOLING TEMPS AND INCREASING POPS.

&&

.AVIATION...18Z DISCUSSION...
THE MAIN AVIATION FORECAST CHALLENGE WILL ONCE AGAIN REVOLVE AROUND
THE POTENTIAL FOR THUNDERSTORMS AS A STRONG UPPER-LEVEL DISTURBANCE
PROPAGATES NORTHEASTWARD THROUGH THE CENTRAL ROCKIES. OTHERWISE GOOD
FLYING CONDITIONS COULD BE TEMPERED BY SUCH ACTIVITY...WITH BRIEF
MVFR CONDITIONS AND WIND GUSTS AT 25 TO 35 KT POSSIBLE BENEATH ANY
GIVEN THUNDERSTORM AND/OR OUTFLOW. ENHANCED LOW-LEVEL CONVERGENCE
WILL PROMOTE A HIGHER RISK FOR ORGANIZED THUNDERSTORMS ALONG THE
I-80 CORRIDOR IN THE SOUTHERN NE PANHANDLE. A THREAT FOR SHOWERS AND
THUNDERSTORMS MAY PERSIST ACROSS MOST TERMINALS THROUGH EARLY FRI
MORNING AS THE AFOREMENTIONED DISTURBANCE TRAVERSES THE REGION. FOG
AND STRATUS COULD BECOME AN ISSUE IN THE NE PANHANDLE AFTER 09 UTC
FRI AS SURFACE WINDS DIMINISH IN THE PRESENCE OF FAVORABLE LOW-LEVEL
MOISTURE TRANSPORT AND POSSIBLE SUBSIDENCE IN THE WAKE OF ORGANIZED
CONVECTION. IFR OR PERHAPS LIFR CEILINGS/VISIBILITIES APPEAR TO BE A
GOOD POSSIBILITY AT KSNY THROUGH ABOUT 14 UTC FRI...WITH IMPROVING
CONDITIONS THEREAFTER. -CH-

&&

.FIRE WEATHER...NO BIG CONCERNS ANTICIPATED THROUGH SATURDAY WITH
DECREASING AMOUNTS OF CONVECTION AND MODEST WINDS. ONLY EXCEPTION
IS OVER WESTERN DISTRICTS WHERE SOME GUSTY WINDS ARE EXPECTED
SATURDAY ALONG WITH LOW AFTERNOON RELATIVE HUMIDITIES. FUELS STILL
NOT CRITICAL IN THIS AREA HOWEVER BUT WILL BE DRYING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RE
LONG TERM...SLA
Hazardous weather outlook, Aug 4, 10:20 AM MDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 AM MDT THU AUG 4 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-051045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1020 AM MDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL PERSIST ON FRIDAY. THUNDERSTORM COVERAGE WILL
DECREASE TO ISOLATED INTO NEXT WEEK AND WILL BE MAINLY CONFINED TO
AREAS EAST OF THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE OFFICE IN CHEYENNE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 4, 12:56 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1256 PM MDT THU AUG 4 2011

WYZ101-103-107-042000-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH
LARAMIE RANGE WY-
1256 PM MDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND SOUTHERN
CONVERSE COUNTIES UNTIL 200 PM MDT...

AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF ESTERBROOK...OR 14 MILES
SOUTH OF DOUGLAS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GLENDO...
  SIBLEY PEAK...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 106 AND
126.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

APFEL
Special weather statement, Aug 4, 3:08 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT THU AUG 4 2011

WYZ116>118-042215-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
308 PM MDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND EXTREME
SOUTHEASTERN ALBANY COUNTIES UNTIL 415 PM MDT...

AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF VIRGINIA DALE...OR 26 MILES
WEST OF CHEYENNE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHWESTERN LARAMIE COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 337 AND
359.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 7.

COX
Special weather statement, Aug 4, 3:17 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT THU AUG 4 2011

WYZ108-042215-
GOSHEN COUNTY WY-
317 PM MDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN COUNTY UNTIL 415
PM MDT...

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF FORT LARAMIE...OR 18 MILES
NORTHWEST OF TORRINGTON...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HWY 85 AT DRY RAWHIDE CREEK...

COX
Special weather statement, Aug 4, 3:19 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT THU AUG 4 2011

NEZ095-042215-
NORTH SIOUX NE-
319 PM MDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX COUNTY UNTIL 415 PM
MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF AGATE...OR 39 MILES
SOUTHWEST OF CHADRON...BUILDING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN SIOUX COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

COX

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:07 PM MDTSevere Thunderstorm WarningCYSLaramie22 min
Aug 4, 5:18 PM MDTFlash Flood WarningCYSLaramie3 hr
Aug 4, 5:36 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill54 min
Aug 4, 5:57 PM MDTSevere Thunderstorm WarningCYSKimball46 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.